Imran Khan has criticised the Pakistan Cricket Board's handling of the drugs controversy involving fast bowlers Shoaib Akhtar and Mohammad Asif.
Asif and Shoaib arrived home at Lahore airport
The pair were sent home from the Champions Trophy in India after testing positive for a banned steroid.
"There should be a proper investigation to prove the authenticity of the case," Imran commented.
But he added: "The results of the tests should have been there before the announcement of the team for India."
Shoaib and Asif were tested three weeks ago but the findings were only announced on Monday.
If the B samples also show traces of nandrolone, the pair could face a ban from the game of up to two years.
Those tests have yet to be carried out but PCB chairman Nasim Ashraf has already promised the pair a fair hearing in the event of another positive result.
He said: "They are our best players and we would give them a full chance to give their viewpoint when they appear before the doping tribunal."
It is a possibility that nandrolone was mixed in herbal medicines that he has been taki
But he added: "We have zero tolerance as doping is a very serious thing and we would deal with it in a flawless manner."
International Cricket Council chief executive Malcolm Speed says there may be more drug tests carried out at the World Cup as a result of the case.
"It's moved to the top of our agenda," he commented.
"The current situation is unfortunate, but what we must do is use it as a springboard to move forward.
"Cricketers are role models, they need to be sending out
the right messages to the public."
Shoaib's doctor, Tauseef Razzaq, has insisted the 31-year-old would never take a banned substance deliberately.
He told the Champions Trophy website: "Shoaib is at the peak of his career and he is not a fool to do something that will curtail his career."
But Razzaq revealed that Shoaib, who was out of action earlier this year because of knee and ankle injuries, had also been consulting a hakim - herbal medicine practitioner - in Pakistan.
"It is a possibility that nandrolone was mixed in herbal medicines that he has been taking," he said.